MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX PEEK ANCH.W/OCORD; SCREW, FIXATION, BONE

DEPUY MITEK LLC US 4.5 HEALIX PEEK ANCH.W/OCORD; SCREW, FIXATION, BONE
Catalog Number 222205
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary: the product was not returned to j&j medtech orthopaedics, however, a photo was provided for evaluation.Visual inspection of the returned photo found the device was out of its original package.The anchor was found bent at the distal tip.No other anomalies were noted.Manufacturing investigation result for 4.5 healix peek anch.W/ocord: based on the analysis of the provided image, the tip of the anchor exhibits a noticeable bend, which may suggest an incident of mechanical stress.However, the image lacks additional angular perspectives or supplementary details that might aid to identify the root cause of the issue.Such missing information is critical for a comprehensive understanding of the potential causes of this deformation.Furthermore, it is important to note that the image does not show the accompanying tray or the desiccant that is intended to safeguard the product.The absence of these components further limits the ability to assess the full context of the situation and to draw informed conclusions regarding the integrity of the anchor and the overall device.For the assembly of the anchor, the alignment of the anchor is inspected 100% by the operator per procedure.Besides the inspection performed during its manufacturing, there is an additional inspection performed in a sampling plan matter per procedure.Risk assessment and quality systems data analysis: no other complaints regarding impacted lot 8l94849 have been reported.No ncs or capas related to this defect have been opened related to this defect.Root cause description and rationale: the investigation performed showed that the production controls implemented at the non-sterile level, as well as the in-process controls guarantee detection of issues related to a deformed anchor.100% of the product undergoes manufacturing controls for this kind of defect, and additionally every batch passes through quality inspection.Based on the only evidence of the picture without the packaging, root cause cannot be linked to manufacturing.The bounding is limited to reported batch because the received complaint and the risk assessment demonstrate that there is no other quality events related to this type of defect.Conclusion: based on the information presented under this investigation, it is confirmed that manufacturing process has stablished validated procedures which are designed to prevent and detect this defect.Defect cannot be linked to manufacturing since the picture does not show the device packaging.Based on the data reviewed, no capa is deemed necessary, continue to monitor.A review of the batch manufacturing records was conducted on finished lot number 8l94849: and no related non-conformances were identified.The overall complaint was confirmed as the observed condition of the 4.5 healix peek anch.W/ocord would have contributed to the complained device issue.Based on the findings, the potential cause about the reported event is unknown due to the insufficient evidence provided.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure, it was observed that the anchor was deformed and the suture was broken on the device upon opening its package.During in-house engineering evaluation of the photo provided by the customer, it was determined that the anchor was found bent at the distal tip.Another like device was used to complete the procedure with an unspecified delay.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.

Brand Name
4.5 HEALIX PEEK ANCH.W/OCORD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21413249
Report Number1221934-2025-00602
Device Sequence Number15512676
Product Code HWC
UDI-Device Identifier10886705007530
UDI-Public(01)10886705007530(10)8L94849(17)250531
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number222205
Device Lot Number8L94849
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown